Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 85, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 8, 2004, 6:10 PM CDT for Tuscaloosa County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 6:10 PM CDT (23:10 UTC)
- Expired
- Jun 8, 2004, 6:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 54 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -261 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
089 WUUS54 KBMX 082310 SVRBHM ALC125-082345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 609 PM CDT TUE JUN 8 2004 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA * UNTIL 645 PM CDT * AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER BROOKWOOD. THE STORM WAS NEARLY STATIONARY. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...RURAL EAST CENTRAL TUSCALOOSA COUNTY ALONG AND NORTH OF INTERSTATE 20. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3333 8741 3317 8742 3319 8723 3329 8723 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:11 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 8, 2:11 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 211 PM CDT TUE JUN 8 2004 .SYNOPSIS...UPPER LOW OVER CENTRAL GEORGIA WILL CONTINUE TO SHIFT SLOWLY NORTHEAST OVERNIGHT. MOIST AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE AREA ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE PEAK HEATING OF THE DAY. && .SHORT TERM...LATEST SATELLITE LOOPS CONTINUE TO SHOW THE UPPER LOW OVER CENTRAL GEORGIA. SHOWERS AND THUNDERSTORMS DEVELOPED ALONG THE PERIPHERY OF THE LOW ACROSS MAINLY THE EASTERN SECTIONS OF THE AREA. EXPECT CURRENT ACTIVITY TO DISSIPATE EARLY TONIGHT. FOR THE NEXT FEW DAYS SEE LITTLE REASON TO DEVIATE FROM CURRENT FORECAST OF A CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE DAY AND SLIGHTLY LOWER POPS AT NIGHT. MODELS CONTINUE TO SHOW WEAK IMPULSES MOVING INTO AND ACROSS THE AREA BUT TIMING REMAINS VERY DIFFICULT. FRIDAY/FRIDAY NIGHT...MODELS SEEM TO BE CLOSER IN AGREEMENT WITH A WEAK UPPER LEVEL SYSTEM MOVING INTO AND ACROSS THE NORTHERN SECTIONS OF THE AREA. AT THIS TIME WILL GO WITH SLIGHTLY HIGHER POPS WITH THIS FEATURE BUT STILL KEEP POPS IN THE CHANCE CATEGORY. .LONG TERM (SATURDAY-TUESDAY)...SOUTHERLY FLOW WILL INCREASE ACROSS THE AREA THROUGH THE WEEKEND AND WOULD EXPECT A GRADUAL INCREASE IN CLOUDS ALONG WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. ON MONDAY...A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTHWEST AND MOVE INTO THE NORTHWEST SECTIONS OF THE AREA MONDAY NIGHT...THEN EXIT THE SOUTHEAST SECTIONS ON TUESDAY. WILL USE SCATTERED SHOWERS AND THUNDERSTORMS TYPE WORDING IN ADVANCE AND ALONG THE FRONT FOR MONDAY INTO TUESDAY. LITTLE OVERALL CHANGE IN TEMPERATURES WITH DAYTIME HIGHS 86 TO 91 AND OVERNIGHT LOWS 66 TO 71 AREAWIDE. && .PRELIMINARY NUMBERS... BIRMINGHAM 68 88 69 87 69 / 10 30 20 30 MONTGOMERY 70 91 70 90 70 / 10 30 10 30 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 50
Hazardous weather outlook, Jun 8, 1:00 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 100 PM CDT TUE JUN 8 2004 ALZ011>015-017>050-091800- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 100 PM CDT TUE JUN 8 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE IS A MODERATE RISK OF A WET MICROBURST POTENTIAL ACROSS ALL OF THE FORECAST AREA THIS AFTERNOON AND EVENING. A FEW STORMS COULD DEVELOP AND PRODUCE STRONG DOWNBURST WINDS ALONG WITH HEAVY PRECIPITATION. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL AND STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.